All statements, claims and opinions on this message board are those of the respective authors and are not intended to be a substitute for professional medical advice. As comments are posted anonymously, it should be assumed that information on this forum comes from individuals who are NOT medical professionals and have received NO formal medical or scientific education or training. Comments and postings on this site are NOT moderated for accuracy of content as moderators are NOT medical professionals. Information on this site is for educational purposes only. You should not use the information on this site for diagnosis or treatment of any health condition. Always consult with a qualified medical professional before making medication, diet, dietary supplement, exercise, or lifestyle changes or decisions.
Posted: Tue Jun 01, 2010 10:38 am Post subject: Statins: key point
My key point is this:
Doctors are being lied to about the percentage of patients who are harmed by side effects from statins.
My doctor told me that muscle pain in men was rare.
After a lot of research, I've discovered that side effects in either gender is not rare.
In fact, I've talked to dozens of people who have taken statins, and almost half of them had side effects which made them quit taking statins.
That flies in the face of what Cleveland Institute says, which is that myalgia from statins is between 2% and 3% of patients taking these drugs.
And the really sad thing is that if someone tells their doctor that statins are causing side effects and their doctor tells them it's not the statin and just keep taking them, then the side effects can become permanent.
Someone has to do something about this. People are being injured over a lie.
While it's probably true that if the patient has exceptionally high cholesterol, like total cholesterol of 300 and LDL of 200, then statins might be called for. And in that case side effects might well be rare, because the statin will then bring the cholesterol into the normal range, which might not be dangerous.
But for people with near normal or normal cholesterol, in my opinion, statins are a dangerous drug and as CatMom2 said, should not be given out like candy.
Okay, I'm done proselytizing. I'm out of here to write my latest novel, which will include a character who was harmed by statins.
You cannot post new topics in this forum You cannot reply to topics in this forum You cannot edit your posts in this forum You cannot delete your posts in this forum You cannot vote in polls in this forum